MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 06/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned inside a clear plastic bag on a piece of wet, white, medical sponge material.Solution was dried on the lens.Fibers were observed dried in the solution.The optic was cut into two portions.One optic portion was cracked at the optic edge into the optic material.The anterior surface was scratched near the edge.A recheck of the power (sphere and cylinder) and diopter could not be conducted to the lens cut into pieces.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified cartridge, handpiece, and viscoelastic were used.The root cause cannot be determined for the reported complaint.The lens was cut into pieces, typical of an insertion and removal.Each lens was subjected to a 100 percentage assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power (cylinder and sphere) and resolution of the returned lens could not be re-evaluated due to the optic damage.Due to the exchange of the cnw0t3 (1.50 cyl) 20.5 diopter lens was removed and replaced with a noncompany lens (19.5 diopter).Due to the exchange of the toric cnw0t3 20.5 diopter lens for a half diopter less replacement lens, this may suggest that that the replacement lens lower diopter was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced with unable to tolerate blurriness.The lens was exchanged for another lens model 05 months 17 days following the initial procedure.The lens was replaced with noncompany lens.Additional information was requested, but no further information is available.

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23919240
Report Number1119421-2025-03278
Device Sequence Number8763500
Product Code MJP
UDI-Device Identifier00380652409674
UDI-Public(01)00380652409674(17)271031(11)231102(10)15735945
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNW0T3
Device Lot Number15735945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2025
Initial Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; ORA SYSTEM WITH VERIFEYE MESSAGING; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown